That’s a lot of hair!

ImageThis is the first of several clumps of hair that have decided the Azathioprine, a brand of chemotherapy, is too much for them to handle. I’ve had mixed feelings about the idea that I could lose some or all of my hair thanks to having to take this medicine for myasthenia gravis. I’ve always had very thick hair. In the past, I’ve grown it halfway down my back. I also ventured into a very short cut once–that was a bit extreme and not accepted by myself or anyone around me! Even my dear godmother told me I needed to grow it back out-STAT! Ha! I let it grow back out. These days I opt for a shoulder-length bob. Perfect length. You can still have different hair styles. It’s very rare that I do anything with it other than wear it down or occasionally pull it up into a pony tail.

I’m not a hat wearer. I love admiring hats on other people, but I’m not a fan of wearing one myself. I love scarves and I have a gazillion scarves in my collection. If all my hair goes, those scarves may become my best friends. I have no $$ for a nice wig and my bloody insurance doesn’t cover them. Go figure. I’m set to be on Azathioprine every day for the foreseeable future.

I’ve been battling self-esteem issues of late and the idea of perhaps being stared at due to lack of hair will just contribute to my growing discomfort with everything that has been going on.

I know it’s all superficial, and there are so many worse things I could be dealing with, but it’s the little things that can break you down over time. If I were a guy, short or no hair would be just fine. But, alas, I’m a girl and most of us like our hair–even the bad hair days are better than having no hair.

MG, if only I could punch you in the face right now! My stupid hand muscles are too weak today to form proper fists!